Alert archive / Montana / Tornado Warnings in 2013

Tornado Warning 4, NWS Billings, MT

May 25, 2013Carter County, Montana

NWS Billings, MT issued this tornado warning at May 25, 2013, 5:00 PM MDT for Carter County, Montana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2013, 5:00 PM MDT (23:00 UTC)
Expired
May 25, 2013, 5:30 PM MDT
In force
30 min
Issued by
NWS Billings, MT
Area
Storm-based polygon

County Carter County, MT

The radar

The Rapid City radar (KUDX), 200 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 1:52 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WFUS55 KBYZ 252300
TORBYZ
MTC011-252330-
/O.NEW.KBYZ.TO.W.0004.130525T2300Z-130525T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
500 PM MDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEAST CENTRAL CARTER COUNTY IN SOUTHEAST MONTANA...

* UNTIL 530 PM MDT
    
* AT 456 PM MDT...TRAINED WEATHER SPOTTER PHOTOS INDICATED A FUNNEL 
  CLOUD FORMING NEAR BELLTOWER. A TORNADO MAY DEVELOP AT ANY TIME. 
  QUARTER SIZED HAIL HAS BEEN REPORTED WITH THIS STORM AS WELL. 
  DOPPLER RADAR SHOWED THIS DANGEROUS STORM MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLTOWER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4553 10440 4572 10442 4578 10404 4549 10403
TIME...MOT...LOC 2256Z 272DEG 21KT 4560 10434 

$$

CHURCH
2 follow-up statements
472 
WWUS55 KBYZ 252323
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
523 PM MDT SAT MAY 25 2013

MTC011-252330-
/O.CON.KBYZ.TO.W.0004.000000T0000Z-130525T2330Z/
CARTER MT-
523 PM MDT SAT MAY 25 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR EAST
CENTRAL CARTER COUNTY...
    
AT 519 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. A
TORNADO MAY DEVELOP AT ANY TIME. THIS DANGEROUS STORM WAS LOCATED 7
MILES NORTHWEST OF CAMP CROOK...OR 27 MILES WEST OF BUFFALO...MOVING
EAST AT 25 MPH.

IN ADDITION...AT 507PM, HAIL TO THE SIZE OF QUARTERS WAS REPORTED 
WITH THIS STORM.

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL CARTER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4552 10429 4573 10433 4574 10431 4578 10404
      4560 10403 4550 10405
TIME...MOT...LOC 2319Z 272DEG 21KT 4559 10412 

$$

CHURCH
945 
WWUS55 KBYZ 252331
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
531 PM MDT SAT MAY 25 2013

MTC011-252339-
/O.EXP.KBYZ.TO.W.0004.000000T0000Z-130525T2330Z/
CARTER MT-
531 PM MDT SAT MAY 25 2013

...THE TORNADO WARNING FOR EAST CENTRAL CARTER COUNTY WILL EXPIRE AT
530 PM MDT...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED 
AND WILL REMAIN OVER RURAL PORTIONS OF CARTER COUNTY. THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE. 
 
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...
AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10PM.

LAT...LON 4552 10429 4573 10433 4574 10431 4578 10404
      4560 10403 4550 10405
TIME...MOT...LOC 2329Z 272DEG 21KT 4559 10412 

$$

CHURCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this tornado warning went out at May 25, 2:29 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 25, 2:29 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
229 PM MDT SAT MAY 25 2013

.SHORT TERM...VALID FOR SUN AND MON...

TORNADO WATCH 217 ISSUED FOR CARTER...FALLON...POWDER RIVER AND
ROSEBUD COUNTIES UNTIL 10 PM MDT.

SHORT TERM MODELS IN GOOD AGREEMENT WITH REGARD TO AREA UNDER THE
GUN TODAY. THIS INVOLVES AREAS MAINLY NORTHEAST OF AN ALZADA TO
ROUNDUP LINE. CAPE VALUES OF 1000-2500 J/KG EXPECTED AT MAX
HEATING WITH LIFTED INDICES DOWN TO -6 PROGGED. UPPER FORCING
UPSTREAM IS SUBTLE...BUT EVIDENT ON 400MB VORTICITY PROGGS AND
SHOULD BE PLENTY TO KICK THINGS OFF. HOWEVER...TIMING OF HEAVIEST
ACTION IS INCONSISTENT WITH HRR/NAM INDICATING 3-6 PM BUT BUFKIT
SOUNDINGS SHOWING CAP BREAKING BY NOON TODAY. WE ALREADY HAVE SOME
STRONG CELLS IN THE SE ZONES SO WILL LEAN TOWARD A MID AFTERNOON
INITIATION OF SURFACE BASED SEVERE STORMS. THE VERTICAL WIND
PROFILE CONTINUES TO SHOW STRONG SHEAR WHICH WILL EASILY SUSTAIN
UPDRAFTS LEADING TO HAIL. I AM ALSO CONCERNED FOR ISOLATED
TORNADOES WITH THE LEVEL OF INSTABILITY AND SHEAR. IF FORCING
TURNS OUT TO BE GREATER THAN PROGGED THE ENVIRONMENT MAY INDEED
YIELD SUPER CELLS CAPABLE OF TORNADOES. FOR TOMORROW...PROGGS
INDICATE HIGHER CAPE PUSHED WELL WEST INTO OUR FORECAST AREA SO
THE THREAT OF SUPER CELLS DEVELOPING WILL INVOLVE MOST OF THE
LOWER ELEVATIONS INCLUDING BILLINGS. STRONG VEERING WINDS WITH
HEIGHT WILL AGAIN SUSTAIN UPDRAFTS FOR A LARGE HAIL THREAT WITH
STORMS INITIATING OVER THE PRYORS AND BEARTOOTHS AND INTENSIFYING
AS THEY MOVE NORTH/NORTHEAST. OUR CENTRAL ZONES INCLUDING BILLINGS
MAY BE THE FOCUS SUNDAY AFTERNOON AND THEN THE CONVECTION MOVING
NORTHEAST BY EVENING AFFECTING THE MILES CITY AND BAKER AREAS.

MONDAY...SEVERE THUNDERSTORM THREAT CONTINUES AS A SHORT WAVE
TROUGH IN THE MEAN FLOW ALOFT MOVES OVER MONTANA. STRONG
DIVERGENCE PROGGED TO AFFECT OUR FORECAST AREA WITH A STRONG WIND
SHIFT TO THE WEST OCCURRING. THIS MAY ESTABLISH A LINE OF
CONVECTION FROM JUST EAST BILLINGS MOVING EAST INTO HIGHER
DEWPOINTS IN THE AFTERNOON. THUS...BEST CHANCE OF SEVERE WEATHER
SEEMS TO BE IN THE EASTERN SECTIONS WHILE WEST MAY DOWNSLOPE
BEHIND THE TROUGH PASSAGE. LOWERED POPS IN THE WEST FOR LATTER
PART OF MONDAY. BT

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

NO CHANGES PLANNED TO THE EXTENDED FORECAST TODAY DUE TO EARLY
ONSET OF SEVERE WEATHER. THE PERIOD WED THROUGH FRI LOOKS TO BE
THE BEST TIME FOR WIDESPREAD PRECIPITATION. SEVERE POTENTIAL
APPEARS DIMINISHED FOR THE EXTENDED PERIOD. TEMPERATURES WILL BE
AROUND SEASONAL VALUES. ARTHUR
&&

.AVIATION...

THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA THROUGH THIS
EVENING. IN TERMS OF COVERAGE...THE STORMS WILL BE ISOLATED TO
SCATTERED W OF ROSEBUD COUNTY. FROM ROSEBUD COUNTY E...EXPECT
SCATTERED TO NUMEROUS THUNDERSTORMS. THUNDERSTORMS COULD BECOME
SEVERE FROM ROSEBUD COUNTY E...WITH WIND GUSTS IN EXCESS OF 55 KT
AND LARGE HAIL.

PRECIPITATION WILL TAPER OFF SW OF A HARLOWTON TO KBIL TO SOUTHERN
ROSEBUD COUNTY LINE OVERNIGHT. SCATTERED SHOWERS AND A SLIGHT
CHANCE OF THUNDERSTORMS WILL OCCUR E AND N OF KBIL SUN MORNING.
ADDITIONAL THUNDERSTORMS WILL MOVE INTO THE KLVM AND HARLOWTON
AREAS BY 18Z SUN. THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS
THE ENTIRE AREA SUN AFTERNOON. SEVERE THUNDERSTORMS WILL BE
POSSIBLE FROM ROUNDUP TO KBIL TO KSHR E. CONDITIONS WILL RANGE
FROM MVFR TO LIFR IN THE THUNDERSTORMS THROUGH SUN. EXPECT
SCATTERED MOUNTAIN OBSCURATION DUE TO THE PRECIPITATION. ARTHUR
&&

.PRELIMINARY POINT TEMP/POPS...

    SUN     MON     TUE     WED     THU     FRI     SAT
-----------------------------------------------------------
BIL 052/077 052/074 052/073 053/073 051/068 047/067 049/069
    24/T    33/T    23/T    44/T    55/T    54/T    44/T
LVM 040/075 044/072 043/069 044/068 041/065 038/066 040/068
    24/T    33/T    24/T    44/T    44/T    43/T    33/T
HDN 052/081 051/077 051/075 053/077 052/069 047/067 050/069
    34/T    32/T    24/T    34/T    55/T    55/T    54/T
MLS 055/080 055/077 055/076 056/078 056/070 051/067 052/069
    44/T    54/T    34/T    44/T    55/T    55/T    55/T
4BQ 053/082 050/079 050/075 052/078 052/071 047/065 048/067
    34/T    44/T    35/T    34/T    55/T    55/T    54/T
BHK 054/076 052/075 052/074 052/075 055/069 050/066 049/068
    54/T    55/T    35/T    35/T    55/T    55/T    55/T
SHR 047/079 046/075 044/071 049/074 049/067 044/067 045/069
    23/T    32/T    24/T    44/T    44/T    44/T    44/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...TORNADO WATCH 217 IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
      ZONES 31>33-36-37-58.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, May 25, 2:31 PM MDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
231 PM MDT SAT MAY 25 2013

MTZ028>042-056>058-063>068-WYZ098-099-262045-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
231 PM MDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS
AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE
THUNDERSTORMS IS FROM ROSEBUD COUNTY EASTWARD WHERE A FEW
THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY
HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. RESIDENTS AND
TRAVELERS ACROSS THE AREA SHOULD BE ALERT FOR RAPIDLY CHANGING
WEATHER CONDITIONS AND PLAN THEIR HOLIDAY WEEKEND ACTIVITIES
ACCORDINGLY. PLEASE HEED WEATHER WARNINGS SERIOUSLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND
EVENING SUNDAY AND MONDAY. THE THREAT OF SEVERE WEATHER IS
POSSIBLE AS FAR WEST AS YELLOWSTONE COUNTY AND EASTWARD TO THE
DAKOTA BORDERS. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD CHECK THE
LATEST FORECAST AND MONITOR THEIR LOCATION FOR WEATHER ALERTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 25, 11:55 AM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1155 AM MDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     HAIL             NE EKALAKA              45.89N 104.55W
05/25/2013  M1.00 INCH       CARTER             MT   TRAINED SPOTTER

            QUARTER SIZE HAIL IN EKALAKA

&&

BT
Special weather statement, May 25, 1:10 PM MDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
110 PM MDT SAT MAY 25 2013

MTC011-025-251945-
FALLON MT-CARTER MT-
110 PM MDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FALLON AND NORTHERN
CARTER COUNTIES UNTIL 145 PM MDT...

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A PAIR OF STRONG THUNDERSTORM 15 MILES NORTHWEST OF EKALAKA...MOVING
NORTHWARD AT 30 MPH.

MARBLE SIZE CAN BE EXPECTED WITH THESE STORMS. OTHER STORMS MAY
DEVELOP IN THE AREA AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4598 10449 4599 10487 4629 10487 4627 10416
TIME...MOT...LOC 1856Z 234DEG 44KT 4611 10449

TESAR
Local storm report, May 25, 3:29 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
329 PM MDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             24 SW EKALAKA           45.64N 104.90W
05/25/2013  E1.00 INCH       CARTER             MT   TRAINED SPOTTER

&&
Local storm report, May 25, 3:39 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
339 PM MDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             17 SW EKALAKA           45.72N 104.80W
05/25/2013  E1.00 INCH       CARTER             MT   TRAINED SPOTTER

&&
Special weather statement, May 25, 4:11 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
411 PM MDT SAT MAY 25 2013

MTC075-252300-
POWDER RIVER MT-
411 PM MDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POWDER RIVER COUNTY UNTIL
500 PM MDT...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES NORTH OF OTTER TO 10 MILES NORTHEAST OF MOORHEAD...MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BROADUS AROUND 430 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EPSIE...COALWOOD...
OLIVE AND SONNETTE.

A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. STORMS
MAY INTENSITY SO USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4525 10587 4529 10619 4579 10595 4578 10524
      4547 10508 4505 10573
TIME...MOT...LOC 2204Z 210DEG 25KT 4541 10600 4539 10574 4522 10569

ARTHUR
Special weather statement, May 25, 5:00 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
500 PM MDT SAT MAY 25 2013

MTC011-075-252345-
POWDER RIVER MT-CARTER MT-
500 PM MDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POWDER RIVER AND
SOUTHWESTERN CARTER COUNTIES UNTIL 545 PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 29 MILES SOUTHEAST OF BROADUS...MOVING NORTH
AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIDGE...BELLE CREEK...HAMMOND AND BOYES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4500 10481 4500 10532 4535 10521 4538 10460
TIME...MOT...LOC 2254Z 201DEG 26KT 4505 10515

STC

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:47 AM MDTSpecial Weather StatementBYZFallon58 min
May 25, 11:41 AM MDTSevere Thunderstorm WarningBYZCarter, Fallon49 min
May 25, 1:10 PM MDTSpecial Weather StatementBYZFallon35 min
May 25, 3:03 PM MDTSevere Thunderstorm WarningBYZCarter27 min
May 25, 3:22 PM MDTSevere Thunderstorm WarningBYZCarter38 min
May 25, 3:30 PM MDTSevere Thunderstorm WarningBYZCarter60 min
May 25, 4:07 PM MDTTornado WarningBYZCarter23 min
May 25, 4:11 PM MDTSpecial Weather StatementBYZPowder River49 min
May 25, 4:29 PM MDTTornado WarningBYZCarter31 min
May 25, 5:00 PM MDTSpecial Weather StatementBYZCarter45 min
May 25, 5:08 PM MDTSevere Thunderstorm WarningBYZCarter, Powder River67 min
May 25, 5:22 PM MDTSpecial Weather StatementBYZCuster38 min
May 25, 5:38 PM MDTSevere Thunderstorm WarningBYZCuster, Rosebud52 min

Nearby

Tornado Warnings in Montana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.